×

zbMATH — the first resource for mathematics

The irreducible orthogonal and symplectic Galois representations of a p- adic field. (The tame case). (English) Zbl 0546.12009
Let F be a finite extension of \({\mathbb{Q}}_ p\) and n a positive number prime to p. Then all irrreducible n-dimensional Galois representations of F are parameterized by characters of the multiplicative groups of degree n extensions of F. An \(\epsilon\) -factor preserving correspondence with admissible irreducible cuspidal representations of GL(n,F) was given by the author in his thesis. This short note determines which irreducible n- dimensional Galois representations of F have real-valued character and which are orthogonal or symplectic representations. Given the above parametrization, the proof is a pleasant exercise with Frobenius reciprocity and local class field theory.
Reviewer: G.Henniart

MSC:
11S20 Galois theory
22E50 Representations of Lie and linear algebraic groups over local fields
11S37 Langlands-Weil conjectures, nonabelian class field theory
11S31 Class field theory; \(p\)-adic formal groups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Howe, R., Tamely ramified supercuspidal representations of GLn(F), Pacific J. math., 73, 437-460, (1977) · Zbl 0404.22019
[2] Koch, H.; Zink, E., Zur korrespondenz von darstellungen der galoisgruppen und der zentralen divisionalgebien über lokalen Körpern (der zahme falle), Math. nachr., 98, 83-119, (1980) · Zbl 0475.12024
[3] Moy, A., Local constants and the tame Langlands correspondence, () · Zbl 0597.12019
[4] Serre, J., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.